Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 16, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 19, 2025, 5:52 AM CDT for Boone County, Story County, Iowa. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 5:52 AM CDT (10:52 UTC)
- Expired
- Jul 19, 2025, 6:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boone County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 37 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:54 AM CDT | TSTM WND GST 71 | 2 Sse Gilbert, IA | Measured on personal weather station. |
| Jul 19, 5:58 AM CDT | TSTM WND DMG | Nevada, IA | A few tree limbs down in town. At least one greater than 4 in diameter. Relayed by KCCI. Time estimated by radar. |
| Jul 19, 6:00 AM CDT | TSTM WND DMG | 3 S Nevada, IA | a few 3 inch tree limbs down. |
| Jul 19, 6:09 AM CDT | TSTM WND GST 59 | 4 Sse Nevada, IA | Recorded on personal weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.2
The text
As transmitted.
763
WFUS53 KDMX 191052
TORDMX
IAC015-169-191115-
/O.NEW.KDMX.TO.W.0016.250719T1052Z-250719T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
552 AM CDT Sat Jul 19 2025
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Central Story County in central Iowa...
East central Boone County in central Iowa...
* Until 615 AM CDT.
* At 551 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Gilbert, or near Ames, moving southeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Ames, Nevada, Iowa State Center, and Ames Municipal Airport around
555 AM CDT.
Maxwell around 610 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Maxwell, Collins, Cambridge, Ames Municipal Airport, and Colo.
This includes Interstate 35 between mile markers 103 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4212 9372 4217 9359 4201 9325 4188 9328
4188 9362
TIME...MOT...LOC 1051Z 318DEG 41KT 4209 9364
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Hahn3 follow-up statements
950
WWUS53 KDMX 191054
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
554 AM CDT Sat Jul 19 2025
IAC015-169-191115-
/O.CON.KDMX.TO.W.0016.000000T0000Z-250719T1115Z/
Story IA-Boone IA-
554 AM CDT Sat Jul 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR CENTRAL
STORY AND EAST CENTRAL BOONE COUNTIES...
At 553 AM CDT, a confirmed tornado was located over Ames, moving
southeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Ames, Nevada, and Ames Municipal Airport around 600 AM CDT.
Maxwell around 610 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Maxwell, Collins, Cambridge, Ames Municipal Airport, and Colo.
This includes Interstate 35 between mile markers 103 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4212 9372 4217 9359 4201 9325 4188 9328
4188 9362
TIME...MOT...LOC 1053Z 318DEG 41KT 4206 9361
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Hahn482
WWUS53 KDMX 191100
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
600 AM CDT Sat Jul 19 2025
IAC015-191110-
/O.CAN.KDMX.TO.W.0016.000000T0000Z-250719T1115Z/
Boone IA-
600 AM CDT Sat Jul 19 2025
...THE TORNADO WARNING FOR EAST CENTRAL BOONE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.
LAT...LON 4202 9365 4209 9352 4201 9325 4188 9328
4188 9362
TIME...MOT...LOC 1100Z 318DEG 41KT 4200 9354
$$
IAC169-191115-
/O.CON.KDMX.TO.W.0016.000000T0000Z-250719T1115Z/
Story IA-
600 AM CDT Sat Jul 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR SOUTHERN
STORY COUNTY...
At 600 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Nevada, moving southeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nevada, Maxwell, and Cambridge around 605 AM CDT.
Collins around 615 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Maxwell, Collins, Cambridge, Ames Municipal Airport, and Colo.
This includes Interstate 35 between mile markers 103 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4202 9365 4209 9352 4201 9325 4188 9328
4188 9362
TIME...MOT...LOC 1100Z 318DEG 41KT 4200 9354
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hahn315
WWUS53 KDMX 191112
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
612 AM CDT Sat Jul 19 2025
IAC169-191122-
/O.EXP.KDMX.TO.W.0016.000000T0000Z-250719T1115Z/
Story IA-
612 AM CDT Sat Jul 19 2025
...THE TORNADO WARNING FOR SOUTHERN STORY COUNTY WILL EXPIRE AT 615
AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.
LAT...LON 4202 9365 4209 9352 4201 9325 4188 9328
4188 9362
TIME...MOT...LOC 1112Z 318DEG 41KT 4190 9343
$$
HahnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 19, 1:57 AM CDT, 3 hours 55 minutes earlier. Its key messages:
- Slight Risk (level 2 of 5) for severe weather central and east. Damaging winds the main threat, with a small tornado and hail threat central and east.
- Slight Risk (level 2 of 4) for excessive rainfall into Sunday. Heavy rain is most likely in the overnight hours.
- Warming temperatures into mid next week with return of 100+ degree heat indices, especially south.
Area forecast discussion, Jul 19, 1:57 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 157 AM CDT Sat Jul 19 2025 .KEY MESSAGES... - Slight Risk (level 2 of 5) for severe weather central and east. Damaging winds the main threat, with a small tornado and hail threat central and east. - Slight Risk (level 2 of 4) for excessive rainfall into Sunday. Heavy rain is most likely in the overnight hours. - Warming temperatures into mid next week with return of 100+ degree heat indices, especially south. && .UPDATE... Issued at 140 AM CDT Sat Jul 19 2025 A complex weather setup for the weekend continues to warrant close monitoring as it seems ever-evolving. The warm nose held the fort yesterday afternoon and there has been a delay in tonight's activity reaching the state. Current expectation is a continuing damaging wind threat as the storms in southern MN congeal into an MCS, this affecting mostly northeastern Iowa. The MCS will be taking a boundary down into the state with it, its cold pool giving it a NW- to-SE orientation somewhere across the state today. At the same time, the shortwave trough axis comes in just behind it, giving the upper-air profile a northwesterly orientation for the next few days. The PoPs will remain broad-brushed in the short term due to the uncertainties tied to how the stationary boundary interacts with the synoptic setup, all at this point driven by mesoscale evolution. What can be said with certainty is precipitation chances will not fully go away along the front through Saturday and thunderstorm potential increases in the afternoon and overnight there. Main change in the severe potential for today is the introduction of a 2% tornado risk central and east, a reflection of how the line of storms will evolve as it moves away from the cap, the LCLs being lower. The main tornado risk would be where the line of storms intersects with the front as this is where the instability and deep-layer shear are best overlapping as well. Damaging winds still appear to be the main threat at this time. With the front roughly mimicking the orientation of the synoptic northwest flow, a setup like this favors MCSs bringing heavy rain and damaging wind potential (the severe threat aided by the seasonally strong upper jet aloft). Trends will need to monitored closely today for a backbuilding MCS setup for both Saturday and Sunday morning, which would bring intense rainfall rates and amounts to a localized swath of the state (the 00z HRRR having an example of what that would look like). What will make this possible is how the cap moves this morning, as well as how the H85 winds evolve ahead of Sunday morning. Some backbuilding could be see in FSD's area this morning, so we will see if that continues on the H7 +10c gradient as it drops south this morning. If the cap is eroded enough and a LLJ with a component out of the southwest stays in Iowa, the Corfidi vectors will point westward, causing the MCS to grow back into the instability axis. Leaning heavily on global models for synoptic evolution, the main model that supports this setup again on Sunday is the GFS. The rest of the global guidance continue to shove the boundary south, orienting the LLJ to a more W-to-E direction, this being a comparatively more progressive, lower impact solution. Have held off on flood headlines and ERO upgrades on this shift given the low predictability experienced in recent days, but how this morning's activity behaves will give us a better idea on the setup into Sunday, giving an additional window for headline considerations. && .DISCUSSION... Issued at 249 PM CDT Fri Jul 18 2025 Active weekend of weather ahead but subsequent rounds of storms are all conditional and dependent on how the round ahead plays out making the forecast for the weekend complex and challenging to say the least. As expected, surface high pushed off to the east early this morning with increasing mid-level flow out of the southwest bringing the return of moisture as dew points this afternoon have surged into the 60s to 70s. Although temperatures are only in the 70s to low 80s, conditions certainly feel much more humid out there compared to our pleasant day yesterday with heat indices well into the 80s, especially south. Our first shortwave in a train of shortwaves beneath the upper west to northwesterly flow into next week is a mid-level low tracking through the Dakotas/MN into tonight with a trailing boundary that will move through the area overnight. Additionally, the boundary to the south is also lifting back north this afternoon, expected to make it through much of the area into tonight as well. The environment in the warm sector ahead of the boundary diving southeast late will be characterized by capping early, as seen in SPC Mesoanalysis data early this afternoon, but also with lingering lower clouds from the overnight limiting the storm threat this afternoon into evening though some showers are trying to kick off in parts of northwest Iowa this afternoon. Forcing overall as we head into tonight is weaker, but theta-e advection continues to increase with the ample moisture translating to 1000-2000+ J/kg of MUCAPE (higher to the north and west) with bulk shear of 30-40 knots, with higher values to the north of the IA/MN border at 3Z. Although some timing discrepancies remain from run to run and model to model, general thoughts are still on track with storms developing in SD/MN and tracking southeast with time late tonight into the overnight. The LLJ prior to today wasn't looking particularly robust, but latest data has increased speeds through NE and SD pointing into where convection is supposed to develop helping to initiate convection before it tracks further south and east. Initial storms may have a large hail and tornado threat, but this is more likely outside of our area with storms expected to grow upscale into a line largely by the time it gets into our CWA. This will make the primary threat overnight strong to damaging wind gusts as storms congeal and track through the area. However, will need to watch conditions closely, especially far north to northwest where the tornado threat may still maintain into our area pending exactly where and when storms develop. CAMs largely have come into agreement that this line of storms will be maintained through much of the area (though as noted at different times) the strength of which should wane with time as it will become cold pool dominant the further south/east with the better shear to the north, but exactly where storms start to weaken remains uncertain and the SPC Day 1 Slight (Level 2 of 5) generally covers the better threat area well, with the Marginal (Level 1 of 5) through the rest of the area. Although locally heavy rain is also possible with storms tonight given favorable warm cloud depths and pwats nearing 1.5-2", the overall hydro threat through the night remains lower with expected progressive storms, several dry days now, continuing maturing crops, and QPF values largely below 1-2", though locally higher amounts of 2-3"+ are possible as seen in the 12Z HREF localized probability matched mean data into 12Z Saturday. 3-Hr flash flood guidance is around 3" in southern Iowa and 2-3" in other areas but given our mature crops, this is likely underdone, so overall thinking we have the capacity for the expected QPF tonight and will evaluate further periods with time. Beyond overnight, additional storms are forecast at times through the rest of the weekend but timing is highly dependent on where the boundary is located and how the atmosphere recovers. The 12Z HRRR is certainly concerning given the environment that could be in place later Saturday, but this is also conditional on our potential instability being realized. All this to say, there are certainly additional opportunities for locally heavy rain and some strong to severe storms, but will need to dive into the mesoscale details following this initial round overnight to really have the full idea of what and when the next potential threat will be. With each subsequent round over the same area, the hydro threat does increase, but this is not a guarantee that areas will see every round of storms that may be possible through the weekend. Southern Iowa is the most likely location for additional storms later Saturday, and then another round could be fueled overnight into Sunday morning. NBM PoPs remain overdone through the weekend accounting for the uncertainty in timing of storm development but it won't be raining/storming at every moment of the weekend. See the WPC and SPC Day 1-3 risks for further details, but any with outdoor plans should keep a close eye on the weather this weekend and with overnight storms as well, folks should have multiple ways to receive warnings. Temperatures will generally be on an increase into next week but the weekend remains more uncertain with how storm chances play out. However, the heat looks to build into mid next week where 100+ degree heat indices return to the forecast in especially southern Iowa, pending additional storm threats at times with a continued active pattern. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1220 AM CDT Sat Jul 19 2025 Difficult aviation forecast today, as thunderstorm trends have slowed down considerably since the last TAF issuance. As a result, have delayed the arrival of storms for all TAF sites this morning. For KDSM and KOTM, confidence is decreasing in seeing any thunderstorm impacts at these sites. However, have maintained PROB30 mention for the most likely periods for storms, in the event that storms are able to make it into central/southern Iowa this morning. MVFR to occasionally IFR clouds will accompany the line of storms, which then lifts through mid-day. There remains a damaging wind threat with these storms as well, mainly over northern Iowa. Additional thunderstorms are expected Saturday evening, but have kept out of TAFs at this time given occurrence at the end of the period and low confidence on location. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Jimenez DISCUSSION...05 AVIATION...Dodson
Hazardous weather outlook, Jul 19, 2:20 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 220 AM CDT Sat Jul 19 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-200730- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 220 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE... Today and Tonight There is a Slight Risk (level 2 of 5) severe weather central and east this afternoon and tonight, followed by a Marginal Risk elsewhere. Damaging winds are the primary threat. Large hail as well as a tornado or two will be possible as well. Heavy rainfall will also be possible through the overnight with a Slight Risk of excessive rainfall for much of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a Marginal Risk (level 1 of 5) for severe weather and excessive rainfall on Sunday and Monday with damaging winds being the primary severe threat. Chances for thunderstorms will persist into early next week. The threat for severe weather will continue to be evaluated. Heavy rain will continue to remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this weekend.
In the hours before
Special weather statement, Jul 19, 2:04 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Des Moines IA
204 AM CDT Sat Jul 19 2025
IAZ005-006-190730-
Kossuth IA-Winnebago IA-
204 AM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN KOSSUTH AND
NORTHWESTERN WINNEBAGO COUNTIES THROUGH 230 AM CDT...
At 204 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Frost, or 26 miles northwest of Forest City,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Thompson, Rake, and Scarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 9357 4331 9373 4350 9410
TIME...MOT...LOC 0704Z 297DEG 27KT 4358 9393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DodsonSpecial weather statement, Jul 19, 2:28 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Des Moines IA
228 AM CDT Sat Jul 19 2025
IAZ006-190800-
Winnebago IA-
228 AM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT WINNEBAGO COUNTY THROUGH 300 AM
CDT...
At 228 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 4 miles northwest of
Mansfield to 8 miles southeast of Bricelyn to 12 miles east of Union
Slogh. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Locations impacted include...
Forest City, Lake Mills, Rice Lake, Buffalo Center, Thompson, Leland,
Rake, Scarville, Lake Mills Municipal Airport, Hogsback Wildlife
Area, and Rice Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4336 9350 4326 9358 4326 9375 4336 9397
4350 9397 4350 9350
TIME...MOT...LOC 0728Z 301DEG 22KT 4361 9368 4346 9372 4331 9389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DodsonSpecial weather statement, Jul 19, 3:12 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Des Moines IA
312 AM CDT Sat Jul 19 2025
IAZ006-007-016-017-190845-
Cerro Gordo IA-Winnebago IA-Worth IA-Hancock IA-
312 AM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT WORTH...NORTHEASTERN HANCOCK...
NORTHERN CERRO GORDO AND SOUTHEASTERN WINNEBAGO COUNTIES THROUGH 345
AM CDT...
At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Northwood to 4 miles west
of Manly to 6 miles northwest of Clear Lake. Movement was east at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mason City, Forest City, Northwood, Manly, Clear Lake, Mason City
Municipal Airport, Rice Lake, Ventura, Plymouth, Fertile, Kensett,
Grafton, Hanlontown, Joice, Rock Falls, Miller, Burchinal, Portland,
Bolan, and McIntosh Woods State Park.
This includes Interstate 35 between mile markers 189 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4319 9303 4301 9323 4320 9365 4336 9351
4350 9348 4350 9302
TIME...MOT...LOC 0812Z 289DEG 29KT 4349 9330 4331 9329 4317 9353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DodsonSpecial weather statement, Jul 19, 3:57 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Des Moines IA
357 AM CDT Sat Jul 19 2025
IAZ016-024-025-190930-
Humboldt IA-Wright IA-Hancock IA-
357 AM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WRIGHT...NORTHEASTERN
HUMBOLDT AND SOUTHERN HANCOCK COUNTIES THROUGH 430 AM CDT...
At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Britt to 12 miles northwest of
Elm Lake to 9 miles northeast of Dakota City. Movement was southeast
at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belmond, Elm Lake, Kanawha, Goldfield, Renwick, Goodell, Hardy, Eagle
Grove Municipal Airport, and Belmond Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 9351 4279 9361 4270 9392 4286 9416
4291 9403 4291 9397 4293 9397 4305 9385
TIME...MOT...LOC 0856Z 299DEG 24KT 4301 9379 4290 9385 4283 9409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DodsonThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:04 AM CDT | Special Weather Statement | DMX | Winnebago | 26 min |
| Jul 19, 2:28 AM CDT | Special Weather Statement | DMX | Winnebago | 32 min |
| Jul 19, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 24 min |
| Jul 19, 3:12 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Worth | 33 min |
| Jul 19, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 18 min |
| Jul 19, 3:57 AM CDT | Special Weather Statement | DMX | Wright | 33 min |
| Jul 19, 4:09 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 3 hr |
| Jul 19, 6:05 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Poweshiek, Story and 2 more | 40 min |
| Jul 19, 6:22 AM CDT | Tornado Warning | DMX | Polk | 23 min |
| Jul 19, 6:44 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Marshall, Monroe and 3 more | 46 min |
| Jul 19, 6:55 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jul 19, 2:48 PM CDT | Flood Watch | DMX | Adair, Appanoose, Audubon, Black Hawk, Boone, Calhoun and 27 more | 18 hr |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.